Categories
medical MS

Unnerved (MS related)

The day after my first Tysabri infusion, I felt pretty good. Part of me thinks I felt better than normal, but like I said before, I’m going to try to not go crazy looking for improvements just yet. Of course, I also said the same thing about side effects. Well…

I woke up at 7:00 with a splitting headache. I’ve woken up with headaches before, but not like this one. I got out of bed and popped some alieve. That’s when I notice something else, I can’t look at anything bright as it intensifies the pain. Doh. I go back to bed and wait for the alieve to kick in. Half an hour goes by and I still have my eyes closed. The pain has subsided a bit, but it is now concentrated in an area behind my right eye. I open my eyes and try looking outside. Bad idea. Headache is still there…

 

I called into work and told them that I was at the very least going to be late and that I might not show up at all. I fell asleep again and woke up around 11:30. Still with the headache, still concentrated behind my right eye. I decided not to go to work. It wasn’t as though I was debilitated, but I was starting to worry a bit. The nurse told me that some side effects of tysabri occur during the month, not just right after the infusion. She also said the really bad ones would seem like a stroke. Hmm, this was a rather bad headache, not really what you think of as a stroke,  but there was that odd localization… I did a little googling and found out that yes, headaches are a rather common side effect. By 3:30 I was feeling OK but a bit shaken. I was also relived/horrified that I have the next two days off. It’ll be good to see if this is an ongoing thing, but it does look suspicious. The thought also occured to me that I am now taking drugs to counteract the side effects of other drugs. Yes, I know that over the counter pain killers barely qualify as drugs, but it is a situation that I was hoping never to get into.

Going forward, I think I can handle this if it happens again, at least after the alieve kicks in. I think I’ll start looking for those positive effects now that a negative one has made itself known to me.

 

Leave a Reply

Your email address will not be published.

This site uses Akismet to reduce spam. Learn how your comment data is processed.